Oh no. It’s that time again. Your stomach is aching and cramping, and you can tell that something is wreaking havoc on your digestive system.

At first, you might think a poor diet caused your gut issue, but food isn’t always the culprit. When it comes to stomach pain, your medication could be impacting your gut.

Many drugs can lead to adverse reactions. The following drugs are common offenders that can create anything from stomach discomfort to something more serious such as stomach bleeding or ulcers.

  • NSAIDs (Nonsteroidal anti-inflammatory drugs)
  • Antibiotics
  • Birth Control Pills
  • Antidepressants
  • Opioid analgesics

To avoid any side effects, follow your medication’s directions and take them at the specified time. View the article “5 Meds That Mess With Digestion” to learn more specifics about each drug.

If you’re experiencing any serious or prolonged side effects, please contact a gastroenterologist.